Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: withdrawal from Klonopin Ole Olsen

Posted by Laura915 on May 24, 2004, at 9:05:24

In reply to Re: withdrawal from Klonopin, posted by Ole Olsen on May 22, 2004, at 12:13:58

I did take GABA while lowering my Klonopin dosages, but not at high levels. I titrated the dosage up as I reduced the Klonopin. After I was completely off of the Klonopin I found the GABA to be even more noticably effective. I started with 500 mgs (I'm 100#) and took as much as 1500 mgs in divided doses. Now I only take 500 mgs at night. I took taurine with it at one point but found I was more jittery than without (probably a personal biochemical reaction). I am glad your wife is trying this route to avoid using another Rx to get off of an Rx which is what was recommended by my doctor.


> Hi Laura, it's nice to see someone who is using aminos successfully to come of the benzos. I have a Ph.D. in experimental medicine so I'm not a medical doctor but I have the ability and knowledge to thoroughly research the biochemisty behind these drugs etc etc. However, my limitation is the physiological effect these agents will have. As far as my own research goes the aminos are very well tolerated with minimal toxicity even at very high doses except for a few such as 5HTP and GABA which are very potent and need to be used at low starting doses. My wife has been on klonopin at 1 mg/day for 3 years and we are now trying to get her off the drug. She started by reducing her dose to 0.5 mg once day followed a few hours later with 500 mg tyrosine, 2500 mg glutamine, and in the afternoon 2 cups of strong green tea (L-theanine). She also does a 20 minute aerobic workout once a day. Her withdrawl symptoms have generally been mild and non debilitating. I've thought of adding GABA to her regimen and noted that you used GABA to help your withdrawl symptoms but I am concerned about the mechanism of action of the klonopin as it makes the GABA receptor "stick" tighter to the GABA and for a longer period of time. My question is were you still taking a lower dose of klonopin when taking the GABA etc or did you stop the drug and replace it with the supplements. Also, what dose of GABA did you take (mgs per Kgs body weight) and was it before or after taking your dose of klonopin? Also, you may wish to add taurine to your supplement list as this agent stimulates neurons to make so-called low affinity GABA receptors.
>
> Thanks
>
> Ole


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Laura915 thread:253823
URL: http://www.dr-bob.org/babble/20040521/msgs/350093.html